MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BILIARY STENT V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BILIARY STENT V
Model Number PBD-V621R-1005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc).The exact cause has been under investigation.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.*during an endoscopic biliary drainage, the subject device was used.When the user tried to exchange the device for a new one, the user found that the flap on the bile duct side was broken off and the device migrated inside the bile duct.The device was retrieved from the bile duct to the duodenum with a balloon.The intended procedure was completed with another device.There was no patient injury reported.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.Only the stent was sent.All four flaps (rear end side) on one side of the stent were broken.No fragment was sent.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past one year from the event date, it was found no irregularities.Previous similar cases have shown that the side flaps possibly deteriorated due to digestive fluid or internal environment of the patient.The side flaps might have deteriorated due to the chemical effects of digestive fluid and the mechanical effects of peristalsis, causing the side flap damage.The above device handling has warned in the instruction manual.

Brand Name
SINGLE USE BILIARY STENT V
Common Device Name
SINGLE USE BILIARY STENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10745642
Report Number8010047-2020-08228
Device Sequence Number11591288
Product Code FGE
UDI-Device Identifier04953170185175
UDI-Public04953170185175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-V621R-1005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1